Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 285, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 18, 2012, 4:36 PM CDT for Cooke County, Denton County, Wise County, Texas. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2012, 4:36 PM CDT (21:36 UTC)
- Expired
- Aug 18, 2012, 5:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Cooke County, TX, Denton County, TX, Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 77 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 4:37 PM CDT | TSTM WND GST 60 | 1 Se Rosston, TX | MEASURED WITH HANDHELD ANEMOMETER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 2:05 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.6 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -400 J/kg
- Mixed-layer LCL
- 1793 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
290
WUUS54 KFWD 182136
SVRFWD
TXC097-121-497-182230-
/O.NEW.KFWD.SV.W.0285.120818T2136Z-120818T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
436 PM CDT SAT AUG 18 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN COOKE COUNTY IN NORTH CENTRAL TEXAS...
NORTHWESTERN DENTON COUNTY IN NORTH CENTRAL TEXAS...
WISE COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 530 PM CDT
* AT 436 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 30 MILES NORTHEAST OF ALVORD TO 12 MILES NORTHEAST OF ALVORD
TO 9 MILES NORTH OF ALVORD...MOVING SOUTH AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ALVORD AROUND 455 PM...
DECATUR AROUND 510 PM...
BRIDGEPORT AROUND 525 PM...
BOYD...AURORA...COTTONDALE AND BOONSVILLE AROUND 530 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3315 9720 3299 9753 3303 9791 3344 9770
3343 9751 3353 9734
TIME...MOT...LOC 2136Z 006DEG 20KT 3356 9723 3341 9751
3347 9775
$$3 follow-up statements
604
WWUS54 KFWD 182151
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
451 PM CDT SAT AUG 18 2012
TXC097-182201-
/O.CAN.KFWD.SV.W.0285.000000T0000Z-120818T2230Z/
COOKE TX-
451 PM CDT SAT AUG 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COOKE COUNTY IS
CANCELLED...
LAT...LON 3343 9731 3315 9720 3299 9753 3300 9766
3303 9790 3303 9791 3307 9789 3344 9763
TIME...MOT...LOC 2151Z 006DEG 20KT 3348 9724 3333 9752
3339 9776
$$
TXC121-497-182230-
/O.CON.KFWD.SV.W.0285.000000T0000Z-120818T2230Z/
DENTON TX-WISE TX-
451 PM CDT SAT AUG 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR WISE AND NORTHWESTERN DENTON COUNTIES...
AT 451 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 22 MILES NORTH OF PONDER TO 9 MILES NORTHEAST OF DECATUR TO 13
MILES NORTH OF BRIDGEPORT...MOVING SOUTH AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
DECATUR AROUND 510 PM CDT...
BRIDGEPORT AROUND 520 PM CDT...
BOYD...AURORA...PONDER AND COTTONDALE AROUND 530 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS STREETS...DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.
&&
LAT...LON 3343 9731 3315 9720 3299 9753 3300 9766
3303 9790 3303 9791 3307 9789 3344 9763
TIME...MOT...LOC 2151Z 006DEG 20KT 3348 9724 3333 9752
3339 9776
$$303
WWUS54 KFWD 182210
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
510 PM CDT SAT AUG 18 2012
TXC121-497-182230-
/O.CON.KFWD.SV.W.0285.000000T0000Z-120818T2230Z/
DENTON TX-WISE TX-
510 PM CDT SAT AUG 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR WISE AND NORTHWESTERN DENTON COUNTIES...
AT 510 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 13 MILES NORTH OF PONDER TO 9 MILES EAST OF DECATUR TO
DECATUR...MOVING SOUTH AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BOONSVILLE AROUND 525 PM CDT...
BOYD...PONDER...AURORA AND RHOME AROUND 530 PM CDT...
LAT...LON 3343 9731 3315 9720 3299 9753 3300 9766
3303 9790 3303 9791 3307 9789 3344 9763
TIME...MOT...LOC 2210Z 349DEG 22KT 3335 9730 3323 9744
3323 9759
$$357
WWUS54 KFWD 182225
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
525 PM CDT SAT AUG 18 2012
TXC121-497-182233-
/O.EXP.KFWD.SV.W.0285.000000T0000Z-120818T2230Z/
DENTON TX-WISE TX-
525 PM CDT SAT AUG 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR WISE AND NORTHWESTERN DENTON
COUNTIES EXPIRES AT 530 PM CDT...
AT 525 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM. LOW WATER CROSSINGS AND OTHER
FLOOD PRONE AREAS WILL EXPERIENCE PONDING FROMT HE HEAVY RAINS.
LAT...LON 3343 9731 3315 9720 3299 9753 3300 9766
3303 9790 3303 9791 3307 9789 3344 9763
TIME...MOT...LOC 2223Z 349DEG 22KT 3327 9728 3315 9742
3315 9757
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 4:06 PM CDT, 30 minutes earlier.
Area forecast discussion, Aug 18, 4:06 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 406 PM CDT SAT AUG 18 2012 .DISCUSSION... NOT MUCH HAS CHANGED IN THE SHORT TERM ANALYSIS ASPECT OF THE FORECAST...SO THE PREVIOUS FORECAST DISCUSSION HAS BEEN ATTACHED BELOW FOR REFERENCE. PRIMARY CHANGE TO THE FORECAST WAS THE ISSUANCE OF SEVERE THUNDERSTORM WATCH NUMBER 584 FOR AREAS GENERALLY WEST AND NORTHWEST OF THE DFW METROPLEX. SEVERE THUNDERSTORM POTENTIAL...BREAKS IN THE CLOUD COVER NORTHWEST OF THE METROPLEX HAS ALLOWED TEMPERATURES TO WARM INTO THE LOWER TO MID 90S. AT THE SAME TIME DEW POINTS HAVE BEEN HOLDING IN THE LOWER TO MID 60S WHICH HAS ALLOWED FOR SOME WEAK TO MODERATE DESTABILIZATION THIS AFTERNOON. SCATTERED THUNDERSTORMS HAVE DEVELOPED TO THE WEST OF THE OUTFLOW BOUNDARY THAT HAD EMBEDDED GRAVITY WAVES EARLIER THIS MORNING. THE FLOW ALOFT REMAINS RELATIVELY WEAK AT THIS TIME...AND THE GENERAL LACK OF DEEP LAYER SHEAR SHOULD CONTINUE TO SUPPORT A PULSE-SEVERE TYPE STORM MODE THROUGH THE AFTERNOON HOURS. AS MENTIONED BELOW...IT IS IMPORTANT TO NOTE THAT AS THE CENTRAL PLAINS SHORTWAVE TROUGH CONTINUES SOUTH...UPPER LEVEL FLOW WILL PICK UP IN INTENSITY BY EARLY THIS EVENING. IF SUFFICIENT INSTABILITY REMAINS IN PLACE...THIS MAY RESULT IN A MORE ORGANIZED STORM MODE AND BETTER SEVERE WEATHER CHANCES FOR THE NORTHERN THIRD OF THE FORECAST AREA AROUND/AFTER SUNSET. CONTINUE TO ANTICIPATE PRIMARY SEVERE WEATHER HAZARDS OF MICROBURST WINDS AND LARGE HAIL. THE MOST WIDESPREAD THUNDERSTORM RELATED HAZARD WILL BE HEAVY RAINFALL WHICH MAY PRODUCE LOCALIZED FLOODING. EARLY THIS AFTERNOON A STORM WAS OBSERVED ON RADAR WITH AN ECHO TOP ABOVE 40 THOUSAND FEET BUT WITH A 50 DBZ CORE BELOW 15 THOUSAND FEET. THIS TYPE OF RADAR SIGNATURE IS INDICATIVE OF VERY EFFICIENT RAINFALL PROCESSES AND SIGNALS A MORE SIGNIFICANT THREAT FOR LOCALIZED FLOODING FROM THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. THINK FLOODING WILL REMAIN LOCALIZED IN IMPACT...THEREFORE WILL NOT ISSUE A FLASH FLOOD WATCH WITH THIS FORECAST PACKAGE. TONIGHT...DUE TO NUMEROUS OUTFLOW BOUNDARIES THE SYNOPTIC COLD FRONT IS DIFFICULT TO PICK OUT IN REGIONAL SURFACE OBSERVATIONS. WHAT IS EASIER TO ANALYZE IS A STRONG PUSH OF DRY AIR ASSOCIATED WITH STRONGER NORTHERLY WINDS ACROSS WESTERN KS THIS AFTERNOON. EFFECTIVELY THE CONSOLIDATED OUTFLOW ASSOCIATED WITH STORMS IN OK IS BEHAVING LIKE A COLD FRONT WITH FAIRLY STABLE AIR OBSERVED TO THE NORTH OF THE LINE OF CONVECTION SINKING SOUTH TOWARDS THE RED RIVER AT THE TIME OF THIS DISCUSSION. CURRENT THINKING IS THAT NUMEROUS THUNDERSTORMS WILL CONTINUE ALONG AND OUT AHEAD OF THIS CONSOLIDATED OUTFLOW BOUNDARY THROUGH THE OVERNIGHT HOURS. HEAVY RAINFALL WILL REMAIN A THREAT THROUGH THE OVERNIGHT HOURS WHEREVER STORMS PERSIST...HOWEVER THE SEVERE WEATHER THREAT IS EXPECTED TO BE LOW AFTER MIDNIGHT AS RADIATIONAL COOLING AND THE SOUTHWARD PROGRESS OF THE OKLAHOMA OUTFLOW BOTH STABILIZE THE ENVIRONMENT. TOMORROW...IDENTIFYING THE SYNOPTIC COLD FRONT IS A NONTRIVIAL ISSUE BECAUSE THE NAM INDICATES THAT THIS PUSH OF DRY AIR WILL PROVIDE THE IMPETUS FOR NEW THUNDERSTORM ACTIVITY TO DEVELOP ACROSS NORTH TX SUNDAY AFTERNOON. THE LOWER RESOLUTION GUIDANCE FROM THE GFS AND ECMWF BOTH SEEM TO FAVOR THIS CONSOLIDATED OUTFLOW AS THE FRONT WHICH CAUSES BOTH MODELS TO KEEP US DRY OVER THE NORTHERN TWO THIRDS OF NORTH TX TOMORROW AFTERNOON. AT THIS TIME IT IS DIFFICULT TO KNOW WHICH SOLUTION TO TRUST BECAUSE THE AIRMASS BEHIND THIS OUTFLOW BOUNDARY COULD BE HEATED TOMORROW THROUGHOUT THE DAY GREATLY REDUCING LOW LEVEL STABILITY BEFORE DRIER AIR WORKS INTO THE CWA. FOR NOW LINGERED 20 POPS BACK NORTH OF THE METROPLEX TOMORROW AFTERNOON TO ACCOUNT FOR THE POSSIBILITY THAT WE GET ENOUGH HEATING TO ALLOW FOR STORMS OUT AHEAD OF THE LOW LEVEL DRY AIR PUNCH FORECAST BY THE NAM TOMORROW AFTERNOON. CONFIDENCE IN THE NAMS SOLUTION IS NOT HIGH AS THERE WILL PROBABLY BE PLENTY OF CONVECTIVE DEBRIS CLOUDS AROUND THE AREA. HOWEVER THE NAM DOES APPEAR TO BE HANDLING THE DRY AIR PUNCH IN WESTERN KS BETTER...SO IT CANT BE IGNORED EITHER. REGARDLESS...THUNDERSTORM CHANCES WILL EXIT THE REGION BY SUNDAY NIGHT AS ALL GUIDANCE INDICATES MUCH DRIER LOW LEVEL AIR FILTERING INTO THE REGION. NEXT WEEK...LEFT PREVIOUS FORECAST UNCHANGED AT THIS TIME. ECMWF CONTINUES TO ADVERTISE A FAIRLY STRONG SHORTWAVE TROUGH MOVING TOWARDS NORTH TX TUESDAY AFTERNOON/EVENING. THINK THAT THE LOW LEVEL AIRMASS WILL BE TOO DRY TO ALLOW FOR SHOWER AND THUNDERSTORM DEVELOPMENT WITH THIS FEATURE AT THIS TIME. COULD SEE THE NEED TO INCLUDE A 10 PERCENT MENTION OF STORMS IN THE FORECAST IF THIS FEATURE IS AS STRONG AS THE ECMWF ADVERTISES. OTHERWISE CONTINUED PREVIOUS FORECASTS INCREASE IN SKY COVER AND LOWERED HIGHS A COUPLE OF DEGREES AS A RESULT. WE SHOULD SEE BETTER MOISTURE RETURN TO THE REGION AS SOUTHERLY FLOW RETURNS THROUGH NORTH TX BY LATE IN THE WEEK. ANOTHER UPPER LEVEL DISTURBANCE CONTINUES TO WARRANT A 20 PERCENT CHANCE OF THUNDERSTORMS ACROSS THE AREA ON FRIDAY WITH BETTER MOISTURE TO WORK WITH. CAVANAUGH && .UPDATE /ISSUED AT 1207 PM CDT/... INCREASED PRECIPITATION CHANCES ACROSS MUCH OF NORTH AND CENTRAL TEXAS FOR THIS AFTERNOON. MORNING ANALYSIS REVEALED A FEW FEATURES THAT WILL SUPPORT RAIN SHOWER AND THUNDERSTORM CHANCES ACROSS THE REGION THIS AFTERNOON. THE EASIEST FEATURE TO ANALYZE IS A COLD FRONT WHICH CONTINUES TO RESIDE OVER OKLAHOMA LATE THIS MORNING. THIS FRONT IS MOVING SLOWLY SOUTH AND LOOKS ON PACE TO MOVE INTO NORTH TX LATE TONIGHT INTO SUNDAY MORNING. SOUTH OF THIS FRONT A FAIRLY WELL ORGANIZED LINE OF SHOWERS AND THUNDERSTORMS IS EVIDENT AND ADVANCING SOUTH TOWARDS THE RED RIVER. THIS LINE OF PRECIPITATION SEEMS TIED TO A BAND OF MORE FOCUSED LARGE SCALE FORCING FOR ASCENT ASSOCIATED WITH A SHORTWAVE TROUGH DIVING SOUTH THROUGH THE CENTRAL PLAINS THIS MORNING. THIS ACTIVITY IS EXPECTED TO CONTINUE TO MAINTAIN SOME LOOSE ORGANIZATION AS IT MOVES SOUTHEAST INTO NORTH TX THIS AFTERNOON. ASIDE FROM THIS LINE OF PRECIPITATION...BROAD ISENTROPIC LIFT OR WARM AIR ADVECTION REMAINS IN PLACE OVER ALMOST ALL OF NORTH AND CENTRAL TX. OVERNIGHT THUNDERSTORMS AROUND AND SOUTHEAST OF THE WACO AREA HAS LEFT A RELATIVELY COOL AIRMASS IN PLACE OVER THE SOUTHERN THIRD OF THE FORECAST AREA. THIS HAS ACTUALLY SERVED TO LOCALLY STEEPEN LOW LEVEL ISENTROPIC SURFACES...THEREBY ENHANCING LOW LEVEL FORCING FOR ASCENT LATE THIS MORNING. BASICALLY ONGOING THUNDERSTORM ACTIVITY HAS ACTUALLY CREATED MORE FAVORABLE CONDITIONS FOR ADDITIONAL STORMS THIS AFTERNOON. AS A RESULT WENT AHEAD AND BUMPED POPS UP TO 60 PERCENT FOR THE SOUTHERN PORTIONS OF THE FORECAST AREA..INCLUDING WACO AND KILLEEN/TEMPLE METROPOLITAN AREAS. THIS ACTIVITY IS EXPECTED TO REMAIN SOMEWHAT ELEVATED IN NATURE AND THEREFORE PRESENTS A RELATIVELY LOW SEVERE WEATHER THREAT FOR THIS AFTERNOON. THE LAST FEATURE TO MENTION IS THE OUTFLOW BOUNDARY MOVING SOUTHWEST THROUGH NORTH TX THAT HAD SEVERAL VISIBLE EMBEDDED GRAVITY WAVES LATE THIS MORNING AS IT MOVED OVER THE DFW METROPLEX. THIS BOUNDARY AND THESE WAVES HAVE HELPED SET OFF SOME ELEVATED THUNDERSTORM ACTIVITY ALONG THE INTERSTATE 35 CORRIDOR JUST SOUTH OF TARRANT AND DALLAS COUNTIES. WHILE THIS ACTIVITY IS NOT OVERLY STRONG AT THIS TIME...THE LONGER IT PERSISTS...THE MORE LIKELY IT IS TO ENHANCE LOW LEVEL WARM AIR ADVECTION AND ISENTROPIC LIFT. THIS MAY RESULT IN THE DEVELOPMENT OF NUMEROUS ELEVATED THUNDERSTORMS SIMILAR TO WHAT WAS HAPPENING OVER THE SOUTHERN CWA LATE THIS MORNING. FOR THE BIG PICTURE...WITH ALL OF THESE FACTORS COMBINED THOUGHT IT WAS NECESSARY TO BUMP UP POPS FOR MOST OF NORTH AND CENTRAL TX THIS AFTERNOON. BECAUSE MOST ACTIVITY IS EXPECTED TO BE ELEVATED IN NATURE THROUGH EARLY THIS AFTERNOON...THE THREAT FOR SEVERE WEATHER SEEMS LOW. OUR BIGGEST THREAT IS GOING TO BE FROM SLOW MOVING STORMS THAT PRODUCE COPIOUS AMOUNTS OF RAINFALL WHICH MAY LEAD TO LOCALIZED FLOODING PROBLEMS. WILL NOT ISSUE A FLASH FLOOD WATCH AT THIS TIME AS CURRENT THINKING IS THAT FLASH FLOODING WILL BE A LOCALIZED THREAT BEST HANDLED WITH LOCAL STATEMENTS AND WARNINGS AT THIS TIME. LASTLY...WITH REGARDS TO HIGH RESOLUTION MODEL GUIDANCE...HERE ARE SOME OBSERVATIONS WITH REGARDS TO SHORT TERM SCIENTIFIC FORECAST CONCERNS FOR THUNDERSTORM EVOLUTION THIS AFTERNOON. NEARLY ALL HIGH RESOLUTION MODEL GUIDANCE INDICATES THAT THE LINE OF THUNDERSTORMS ORGANIZING ACROSS OKLAHOMA WILL GROW INTO A LINEAR MCS CONTAINING SOME RESPECTABLE WINDS (AROUND 40 KTS SUSTAINED) WITHIN ITS SUSTAINED OUTFLOW. HIGH RESOLUTION GUIDANCE BRINGS THIS SYSTEM ACROSS THE RED RIVER BY 20Z WHICH SHOULD SIGNIFY AN ENHANCED STRAIGHT LINE WIND THREAT FOR OUR NORTHERN CWA ONCE IT ARRIVES. SHORTLY THEREAFTER GUIDANCE INDICATES THAT THIS COMPLEX EFFECTIVELY DISSIPATES ALLOWING COLD OUTFLOW TO GREATLY OUTDISTANCE SIMULATED REFLECTIVITY CORES. THIS MAY SEEM COUNTER- INTUITIVE WITH GENERALLY WARMER AIR TO THE SOUTH OF THIS LINE OF STORMS BUT SEEMS SUPPORTED BY A CLOSER LOOK AT SURFACE ANALYSIS FIELDS. HOURLY SURFACE ANALYSIS OF THETA-E COURTESY OF DAVE BARBER INDICATES A GENERAL INCREASE OF THETA-E SOUTHEAST OF THE OKLAHOMA LINE OF STORMS. BARBERS ANALYSIS ALSO LOOKS AT THE GRADIENT OF SURFACE THETA-E AND SHOWS THAT THE THETA-E GRADIENT SOUTHEAST OF NORTH TX IS TIGHTER THAN THE GRADIENT ACROSS THE CWA. THE THETA-E GRADIENT IS ONCE AGAIN HIGHER ACROSS OKLAHOMA WITH THE INFLUENCE OF THE COLD FRONT AND CONSOLIDATED OUTFLOW BOUNDARIES FACTORED IN. THIS LEAVES NORTH TX WITHIN A POSITIVE LAPLACIAN IN THE LOW LEVEL THETA-E FIELD. THIS THERMODYNAMIC CONSIDERATION COMBINED WITH WEAKER DEEP LAYER SHEAR IN PLACE ACROSS NORTH TX SEEMS TO SUPPORT THE HIGH RESOLUTION MODEL GUIDANCE SOLUTION THAT A LINEAR MCS WOULD HAVE TROUBLE CONTAINING ITS SYSTEM RELATIVE OUTFLOW AS IT MOVES INTO THE CWA THIS AFTERNOON. SO BOTTOM LINE...THIS SEEMS TO SIMPLY REINFORCE LOW CONFIDENCE IN AN ORGANIZED SEVERE WEATHER EVENT ACROSS NORTH TX THIS AFTERNOON. DEEP LAYER SHEAR IS EXPECTED TO INCREASE AFTER 00Z AS THE CENTRAL PLAINS SHORTWAVE MOVES CLOSER TO THE SOUTHERN PLAINS. IF THERE IS SUFFICIENT INSTABILITY LEFT THIS MAY RESULT IN A SLIGHT INCREASE IN SEVERE WEATHER CHANCES THIS EVENING ACROSS NORTH TX. WILL CONTINUE TO MONITOR THIS POTENTIAL THROUGHOUT THE AFTERNOON HOURS AND UPDATE THE FORECAST IF THE SEVERE WEATHER THREAT LOOKS TO INCREASE SUBSTANTIALLY. CAVANAUGH && .AVIATION... STORMS CONTINUE ACROSS THE SOUTHERN AREAS NEAR WACO AND WILL CONTINUE TO MENTION VCTS THROUGH EARLY EVENING. STORMS MAY STILL BE POSSIBLE AFTER 1Z...BUT WASNT CONFIDENT ENOUGH TO CONTINUE MENTIONING THUNDER. WILL TEMPO -TSRA FOR THE AFTERNOON HOURS AS PROBABILITIES FOR SCATTERED CONVECTION IMPACTING KACT IS HIGH. FOR THE METROPLEX...ONLY 2 THUNDERSTORMS ARE NEAR KFWS AT THIS TIME. WITH FURTHER DESTABILIZATION AND BETTER LIFT IN OKLAHOMA MOVING SOUTH...THINK PRECIP CHANCES WILL BE INCREASING. WILL MENTION VCTS FROM 20Z TO 01Z...BUT DIDNT HAVE THE SAME CONFIDENCE TO TEMPO -TSRA LIKE WACO. ADDITIONAL PRECIP IS POSSIBLE OVERNIGHT. A COLD FRONT IS EXPECTED TO BRING A NORTHERLY WIND SHIFT INTO THE METROPLEX TAF SITES TOMORROW. MOVED IT BACK A COUPLE OF HOURS TO 16Z...AS SOME OF THE MORNING MODEL GUIDANCE IS SUGGESTING A LATER ARRIVAL. 85/NH && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 75 87 68 89 68 / 60 40 5 0 0 WACO, TX 75 93 69 91 65 / 50 40 10 0 0 PARIS, TX 72 83 64 86 63 / 60 40 5 0 0 DENTON, TX 75 84 64 88 63 / 60 30 5 0 5 MCKINNEY, TX 72 85 62 86 62 / 60 40 5 0 0 DALLAS, TX 75 86 69 89 69 / 60 40 5 0 0 TERRELL, TX 74 88 67 88 66 / 60 40 10 0 0 CORSICANA, TX 72 87 69 90 67 / 50 40 10 0 0 TEMPLE, TX 73 93 68 93 65 / 50 40 10 0 0 MINERAL WELLS, TX 71 89 64 90 63 / 60 30 5 0 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 18, 3:25 PM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 325 PM CDT SAT AUG 18 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191145- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 325 PM CDT SAT AUG 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF NORTH TEXAS. SEVERE STORMS CAN BE EXPECTED WITH DAMAGING WINDS AND QUARTER SIZE HAIL. FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED WITH ANY STORMS. THE LOCALLY HEAVY RAIN MAY LEAD TO FLOODING OF LOW-LYING AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS ON SUNDAY WITH RAIN CHANCES ENDING FROM NORTH TO SOUTH BY LATE IN THE DAY. FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED MAINLY NORTH OF A COMANCHE TO HILLSBORO TO ATHENS LINE.
In the hours before
Special weather statement, Aug 18, 3:59 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
359 PM CDT SAT AUG 18 2012
TXZ091>093-182130-
GRAYSON TX-MONTAGUE TX-COOKE TX-
359 PM CDT SAT AUG 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
COOKE COUNTY
SOUTHWESTERN GRAYSON COUNTY
SOUTHEASTERN MONTAGUE COUNTY
AT 400 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTH OF
GAINESVILLE TO 11 MILES SOUTHEAST OF NOCONA...MOVING SOUTHEAST AT 15
MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE CALLISBURG...
COLLINSVILLE...DORCHESTER...GAINESVILLE...GUNTER...LINDSAY...
MUENSTER...ST. JO...WHITESBORO...FORESTBURG AND RAY ROBERTS PARK
JOHNSON BRANCH.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3384 9716 3382 9720 3380 9720 3373 9716
3372 9711 3375 9709 3380 9711 3382 9706
3385 9710 3386 9706 3385 9703 3388 9699
3340 9656 3344 9768 3370 9774 3388 9717
TIME...MOT...LOC 2100Z 336DEG 15KT 3381 9709 3365 9759Special weather statement, Aug 18, 4:23 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
423 PM CDT SAT AUG 18 2012
TXZ102-117-182200-
WISE TX-PARKER TX-
423 PM CDT SAT AUG 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL PARKER COUNTY
SOUTHWESTERN WISE COUNTY
AT 423 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES SOUTHWEST OF BRIDGEPORT...MOVING
SOUTHEAST AT 10 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE SPRINGTOWN...BOONSVILLE AND
POOLVILLE.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3292 9759 3280 9785 3300 9793 3315 9792
3316 9781
TIME...MOT...LOC 2123Z 309DEG 10KT 3301 9787Special weather statement, Aug 18, 4:32 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
432 PM CDT SAT AUG 18 2012
TXZ091-092-102-103-182200-
DENTON TX-MONTAGUE TX-WISE TX-COOKE TX-
432 PM CDT SAT AUG 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
COOKE COUNTY
NORTHWESTERN DENTON COUNTY
SOUTHEASTERN MONTAGUE COUNTY
NORTHEASTERN WISE COUNTY
AT 431 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF
GAINESVILLE TO 15 MILES NORTH OF DECATUR...MOVING SOUTH AT 25 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE ALVORD...DECATUR...
GAINESVILLE...LINDSAY...SANGER...FORESTBURG AND RAY ROBERTS PARK
JOHNSON BRANCH.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.
LAT...LON 3343 9701 3312 9767 3343 9773 3352 9774
3359 9749 3374 9717 3372 9714 3372 9711
3375 9709 3378 9710 3381 9704
TIME...MOT...LOC 2131Z 356DEG 21KT 3367 9713 3344 9760The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 7:21 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 24 min |
| Aug 17, 7:37 PM CDT | Special Weather Statement | FWD | Leon | 23 min |
| Aug 17, 7:43 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 19 min |
| Aug 17, 7:47 PM CDT | Special Weather Statement | FWD | Ellis | 28 min |
| Aug 17, 7:49 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 56 min |
| Aug 17, 7:52 PM CDT | Special Weather Statement | FWD | Collin | 38 min |
| Aug 17, 8:19 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 56 min |
| Aug 17, 8:22 PM CDT | Special Weather Statement | FWD | Hopkins | 23 min |
| Aug 17, 8:38 PM CDT | Special Weather Statement | FWD | Hopkins | 37 min |
| Aug 17, 8:51 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 54 min |
| Aug 17, 9:38 PM CDT | Special Weather Statement | FWD | Dallas | 37 min |
| Aug 17, 9:43 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton | 62 min |
| Aug 17, 9:56 PM CDT | Special Weather Statement | FWD | Grayson | 34 min |
| Aug 17, 10:05 PM CDT | Special Weather Statement | FWD | Delta, Hopkins | 25 min |
| Aug 17, 10:16 PM CDT | Special Weather Statement | FWD | Rockwall | 29 min |
| Aug 17, 10:28 PM CDT | Special Weather Statement | FWD | Delta, Fannin | 32 min |
| Aug 17, 10:40 PM CDT | Special Weather Statement | FWD | Collin, Rockwall | 35 min |
| Aug 17, 10:46 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Rockwall | 59 min |
| Aug 17, 10:56 PM CDT | Special Weather Statement | FWD | Delta, Fannin | 34 min |
| Aug 17, 11:02 PM CDT | Special Weather Statement | FWD | Kaufman | 28 min |
| Aug 17, 11:16 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Hunt, Kaufman, Rockwall | 59 min |
| Aug 17, 11:52 PM CDT | Areal Flood Advisory | FWD | Collin, Delta, Fannin, Grayson, Hopkins, Hunt and 2 more | 113 min |
| Aug 18, 12:23 AM CDT | Special Weather Statement | FWD | Van Zandt | 37 min |
| Aug 18, 2:13 AM CDT | Areal Flood Advisory | FWD | Collin, Rockwall | 92 min |
| Aug 18, 2:17 AM CDT | Special Weather Statement | FWD | Cooke | 28 min |
| Aug 18, 1:42 PM CDT | Areal Flood Advisory | FWD | Johnson, Tarrant | 2 hr |
| Aug 18, 2:59 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson | 42 min |
| Aug 18, 3:35 PM CDT | Areal Flood Advisory | FWD | Hood | 3 hr |
| Aug 18, 3:59 PM CDT | Special Weather Statement | FWD | Cooke, Montague | 31 min |
| Aug 18, 4:23 PM CDT | Special Weather Statement | FWD | Parker | 37 min |
| Aug 18, 4:32 PM CDT | Special Weather Statement | FWD | Cooke, Wise | 28 min |
| Aug 18, 4:41 PM CDT | Areal Flood Advisory | FWD | Tarrant | 3 hr |
| Aug 18, 4:49 PM CDT | Special Weather Statement | FWD | Somervell | 26 min |
| Aug 18, 4:50 PM CDT | Areal Flood Advisory | FWD | Hood, Somervell | 3 hr |
| Aug 18, 4:57 PM CDT | Areal Flood Advisory | FWD | Dallas, Kaufman, Rockwall | 3 hr |
| Aug 18, 5:03 PM CDT | Special Weather Statement | FWD | Jack, Young | 27 min |
| Aug 18, 5:05 PM CDT | Special Weather Statement | FWD | Parker | 25 min |
| Aug 18, 5:07 PM CDT | Areal Flood Advisory | FWD | Parker | 3 hr |
| Aug 18, 5:18 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Young | 57 min |
| Aug 18, 5:25 PM CDT | Flash Flood Warning | FWD | Dallas, Kaufman, Rockwall | 3 hr |
| Aug 18, 5:35 PM CDT | Areal Flood Advisory | FWD | Denton, Wise | 3 hr |
| Aug 18, 5:49 PM CDT | River Flood Warning | FWD | Dallas | 2 hr |
| Aug 18, 5:58 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Stephens, Young | 41 min |
| Aug 18, 5:59 PM CDT | Flash Flood Warning | FWD | Denton, Tarrant, Wise | 2 hr |
| Aug 18, 6:21 PM CDT | Areal Flood Advisory | FWD | Dallas, Ellis, Kaufman | 3 hr |
| Aug 18, 6:42 PM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 103 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.